Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Singular solutions to a nonlinear elliptic boundary value problem originating from corrosion modeling

Authors: Kurt Bryan and Michael Vogelius
Journal: Quart. Appl. Math. 60 (2002), 675-694
MSC: Primary 35J65; Secondary 35C05
DOI: https://doi.org/10.1090/qam/1939006
MathSciNet review: MR1939006
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a nonlinear elliptic boundary value problem on a planar domain. The exponential type nonlinearity in the boundary condition is one that frequently appears in the modeling of electrochemical systems. For the case of a disk, we construct a family of exact solutions that exhibit limiting logarithmic singularities at certain points on the boundary. Based on these solutions, we develop two criteria that we believe predict the possible locations of the boundary singularities on quite general domains.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35J65, 35C05

Retrieve articles in all journals with MSC: 35J65, 35C05

Additional Information

DOI: https://doi.org/10.1090/qam/1939006
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society